Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


A good combination?
Feb 4, 2004

Is Viread plus ddI plus Sustiva a good combination? I'm sensative to these three but resistant to AZT and 3TC. I take Viread, Sustiva, and Kaletra now with VL less than 50, but I am growing wary of the high triglycerides, cholesterol and now possible glucose intolerance. I was wondering if it would be wise for the substitution of ddI for Kaletra. Thanks. Terry

Response from Dr. Conway

This is a spectacularly good idea, I would say, for a number of reasons.

1. The combination itself is similar to the Viread, Sustiva and Epivir that has been studied and leads to long-term virological suppression in over 95% people who are adherent to the medication.

2. Because of the drug interaction between ddI and Viread, you can reduce the dose of ddI-EC to 250 mg/day and you no longer have to worry about taking the ddI in the fasted state.

3. The new regimen that you are proposing consists of 3 pills once a day. How much simpler can it get?

I would DEFINITELY go ahead.



Previous
hair loss
Next
First Regimen Switch

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement